MAUDE Adverse Event Report: MEX03 MEXICO-JUAREZ PRESOURCE OBSTETRICAL PACK 070; OBSTETRICAL KIT

MEX03 MEXICO-JUAREZ PRESOURCE OBSTETRICAL PACK 070; OBSTETRICAL KIT
Model Number 29850
Health Effect - Clinical Codes Airway Obstruction (1699); Aspiration/Inhalation (1725); Nasal Obstruction (2466)
Date of Event 01/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint was forwarded to the manufacturing facility where it is currently still under investigation.A follow-up report will be filed once the results have been completed.
 
Event or Problem Description
Customer reported that the 3-oz,w/slim tip, bulb, component (b)(4), from the sterile obstetrical pack 29850, was not included in the pack.The pack included an asepto syringe and the product could not aspirate meconium during birth of the infant.This caused the infant to aspirate and be placed in nicu for 9 days.Infant required the use of a nasogastric tube and parenteral nutrition (tpn) due to fluid retention.Patient was discharged and is currently at home in good health.
 
Additional Manufacturer Narrative
Supplemental report is being filed following the submission of the initial mdr report that was submitted on 2/9/2022 due to the investigation findings are available.Sample picture was available at the time of the complaint investigation for evaluation and based on review we can see the incorrect component.Therefore, the defect has been confirmed.The image query, special instructions, pack¿s configuration by the design department, electronic device history record (edhr), and bill of materials (bom) were reviewed for component placement and material usage for work order (b)(4).The work order¿s bill of materials (bom) consisted of 19 components of which 1 was reported for wrong component: the component was the (b)(4).This work order was manufactured on 01/13/2022 in lines 173 and 273.The production team performed 15 kits out of 636 kits, every #50 kit label was inspected with no defects found.A quality assurance inspection was performed on the label sheet #1 from this order with no defects found.There were no reports of any deviation or non-conformance investigations (nci) generated for the work order.Kit 29850 was built using (tri-cell, small cell, etc.).According to the bom (bill of materials), there were no reports of any scrap, return to stock (rts), or an additional pick generated by the production teams, the recorded lot number for component b0935830 was bmdsam01.The stock location for the component was inspected and shows the component as being staged correctly with no issues found.The production team¿s previous work order was reviewed to ensure proper line clearance between orders; and showed nothing out of the ordinary that could have contributed to the wrong component.The root cause was undetermined.
 
Additional Manufacturer Narrative
Supplemental report being filed since new information is available following the initial report/supplemental report was filed.An investigation into the reported issue was performed by cardinal health based on a photo provided by the customer.Based on the review of the photo, it was confirmed that the incorrect syringe was placed in the obstetrics kit 29540, however a review of the workorder/lot number 528348 it does not indicate the incorrect component was used.It is possible that an incorrect lot number was provided by the customer for this report that would have included the incorrect product.The production staff at the manufacturing site was notified to reinforce monitoring process regarding proper identification of materials to avoid placing the correct syringe in the kit.It should also be noted that the clinician can easily recognize that a 50cc asepto bulb syringe is not similar or used in the same manner as the expected 3-ounce ear ulcer bulb syringe.It was also noted that the clinician should have access to additional ear bulb syringes within clinical setting.

Brand Name
OBSTETRICAL PACK 070
Common Device Name
OBSTETRICAL KIT
Manufacturer (Section D)
MEX03 MEXICO-JUAREZ PRESOURCE
c. arcadia 1580 , col. terraza
cd.juarez , chihuahua CP 32 599
MX  CP 32599
Manufacturer (Section G)
MEX03 MEXICO-JUAREZ PRESOURCE
c. arcadia 1580 , col. terraza
cd.juarez , chihuahua CP 32 599
MX   CP 32599
Manufacturer Contact
patricia tucker
1500 waukegan rd
waukegan, IL 60085
8478874151
MDR Report Key13501908
Report Number1423537-2022-00719
Device Sequence Number14799410
Product Code OKV
UDI-Device Identifier10885425501540
UDI-Public10885425501540
Combination Product (Y/N)N
Initial Reporter StatePR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number29850
Device Catalogue Number29850
Device Lot Number528348
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer01/13/2022
01/13/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date02/16/2022
04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age1 DA
Patient SexMale
Patient Weight3 KG